Many non-prescription and prescription medicines can cause nausea or vomiting. A few examples are:
Aspirin, ibuprofen (such as Advil or Motrin), and naproxen (such as Aleve).
Medicines used to treat cancer (chemotherapy).
Opioid pain medicines.
Vitamins and mineral supplements, such as iron.
If you think that your nausea or vomiting may be caused by a medicine:
Call the doctor who prescribed the medicine to find out whether you should stop taking it or take a different one. An appointment may not be necessary.
If you are taking a non-prescription medicine, stop taking it. Call your doctor if you feel you need to continue taking the medicine.
Current as ofSeptember 23, 2018
Author: Healthwise Staff Medical Review: William H. Blahd, Jr., MD, FACEP - Emergency Medicine Adam Husney, MD - Family Medicine Kathleen Romito, MD - Family Medicine H. Michael O'Connor, MD, MMEd, FRCPC - Emergency Medicine
Medical Review:William H. Blahd, Jr., MD, FACEP - Emergency Medicine & Adam Husney, MD - Family Medicine & Kathleen Romito, MD - Family Medicine & H. Michael O'Connor, MD, MMEd, FRCPC - Emergency Medicine